Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 427, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Sep 4, 2006, 7:05 PM EDT for Polk County, Tennessee. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2006, 7:05 PM EDT (23:05 UTC)
- Expired
- Sep 4, 2006, 8:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Polk County, TN
The radar
The Northeast Alabama radar (KHTX), 144 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:01 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Sep 4, 3:01 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 301 PM EDT MON SEP 4 2006 .SHORT TERM (TONIGHT AND TUESDAY)...WELL DEFINED UPPER LOW OVER IOWA (PER WATER VAPOR SATELLITE PICS) HAS MOVED EAST IN NRN IL AND SRN WI THIS AFTERNOON. THE INVERTED SURFACE TROUGH REMAINS IN PLACE ACROSS THE FORECAST AREA THIS AFTERNOON...WITH AN EVER SO GRADUAL INCREASE IN CONVECTION NOTED ACROSS THE TN VALLEY AND SRN APPALACHIANS. NOT MUCH THUNDER/LIGHTNING JUST YET...ALTHO LIFTED INDICES JUST STARTING TO GO NEGATIVE ACROSS THE SRN HALF OF THE FORECAST AREA...AND BEST LIFT TO ARRIVE LATER. AS THE UPPER LOW APPROACHES THIS EVENING...THE FORCING/LIFT INCREASES SIGNIFICANTLY AIDED BY UPPER LEVEL DIVERGENCE. THUS...POPS FROM PREVIOUS GRIDS LOOKED RIGHT ON TRACK WITH CATEGORICAL VALUES MOST AREAS. POPS LOOK TO REMAIN HIGH THROUGH TUESDAY MORNING...WITH UPPER LOW TO OUR WEST AND SURFACE TROUGH STILL IN THE VICINTY. PREVIOUS GRIDS ONLY SLIGHTLY MODIFIED...AS THE TREND FOR DECREASING POPS IN THE AFTERNOON WAS ALREADY THERE. MOS MINS AND MAXES VERY CLOSE OVERALL AND I WENT AT OR JUST ABOVE GFS MINS...THEN VERY NEAR GFS MAXES FOR TUE. .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...UPPER TROUGH LIFTING OUT OF THE REGION TUESDAY NIGHT AND WEDNESDAY WILL PROVIDE LINGERING SHOWERS OVER THE AREA. DRY CONDITIONS GENERALLY EXPECTED THURSDAY THROUGH SUNDAY...THOUGH WILL HAVE A SLIGHT CHANCE POP FAR NORTHEASTERN ZONES ON FRIDAY. THE NEXT SYSTEM PUSHES INTO THE REGION FOR MONDAY. GUIDANCE TEMPERATURES LOOK GOOD THROUGH THE PERIOD AND WILL STAY CLOSE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 67 80 61 84 / 70 50 20 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 65 75 59 82 / 80 60 20 10 OAK RIDGE, TN 65 76 59 81 / 80 60 20 10 TRI CITIES AIRPORT, TN 63 72 57 78 / 90 70 30 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG/MJB
Hazardous weather outlook, Sep 4, 4:12 AM EDT, 14 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 412 AM EDT MON SEP 4 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-050815- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 312 AM CDT MON SEP 4 2006 /412 AM EDT MON SEP 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:36 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 54 min |
| Sep 4, 7:00 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.